The geometry of closed conformal vector fields on Riemannian spaces (Q420547): Difference between revisions
From MaRDI portal
Created a new Item |
Normalize DOI. |
||
(8 intermediate revisions by 7 users not shown) | |||
Property / DOI | |||
Property / DOI: 10.1007/s00574-011-0015-6 / rank | |||
Property / review text | |||
The author examines 3 different aspects of conformal vector fields on a Riemannian manifold: obstructions to their existence, their use to generate isometric immersions with parallel mean curvature, and their role in Bernstein type results. In Section 2, a result of \textit{S.-T. Yau} [Indiana Univ. Math. J. 25, 659--670 (1976); Erratum ibid. 31, 607 (1982; Zbl 0335.53041)] is refined and applied to the study of closed conformal vector fields on complete non compact Riemannian manifolds with non positive Ricci curvature. Assuming the vector field satisfies a suitable integrability condition, it is shown to be both parallel and a direction of vanishing of the Ricci curvature of the manifold. This generalizes a theorem of \textit{T. K. Pan} [Proc. Am. Math. Soc. 14, 653--657 (1963; Zbl 0131.19603)]. In Section 3, a general geometric construction of closed conformal vector fields on certain hypersurfaces of ambient spaces is given. In Section 4, a theorem of \textit{J. Simons} [Ann. Math. (2) 88, 62--105 (1968; Zbl 0181.49702)] on cones with parallel mean curvature on Euclidean spaces furnished with a closed conformal vector field is given. Section 5 deals with Bernstein type results where a result of Jellett as extended by \textit{A. Barros} and \textit{P. Sousa} [Bull. Sci. Math. 133, No. 2, 190--197 (2009; Zbl 1162.53044)] for complete CMC radial graphs over a finitely punctured sphere in Euclidean space is generalized. | |||
Property / review text: The author examines 3 different aspects of conformal vector fields on a Riemannian manifold: obstructions to their existence, their use to generate isometric immersions with parallel mean curvature, and their role in Bernstein type results. In Section 2, a result of \textit{S.-T. Yau} [Indiana Univ. Math. J. 25, 659--670 (1976); Erratum ibid. 31, 607 (1982; Zbl 0335.53041)] is refined and applied to the study of closed conformal vector fields on complete non compact Riemannian manifolds with non positive Ricci curvature. Assuming the vector field satisfies a suitable integrability condition, it is shown to be both parallel and a direction of vanishing of the Ricci curvature of the manifold. This generalizes a theorem of \textit{T. K. Pan} [Proc. Am. Math. Soc. 14, 653--657 (1963; Zbl 0131.19603)]. In Section 3, a general geometric construction of closed conformal vector fields on certain hypersurfaces of ambient spaces is given. In Section 4, a theorem of \textit{J. Simons} [Ann. Math. (2) 88, 62--105 (1968; Zbl 0181.49702)] on cones with parallel mean curvature on Euclidean spaces furnished with a closed conformal vector field is given. Section 5 deals with Bernstein type results where a result of Jellett as extended by \textit{A. Barros} and \textit{P. Sousa} [Bull. Sci. Math. 133, No. 2, 190--197 (2009; Zbl 1162.53044)] for complete CMC radial graphs over a finitely punctured sphere in Euclidean space is generalized. / rank | |||
Normal rank | |||
Property / reviewed by | |||
Property / reviewed by: Peter B. Gilkey / rank | |||
Normal rank | |||
Property / Mathematics Subject Classification ID | |||
Property / Mathematics Subject Classification ID: 53C42 / rank | |||
Normal rank | |||
Property / zbMATH DE Number | |||
Property / zbMATH DE Number: 6037482 / rank | |||
Normal rank | |||
Property / zbMATH Keywords | |||
conformal vector field | |||
Property / zbMATH Keywords: conformal vector field / rank | |||
Normal rank | |||
Property / zbMATH Keywords | |||
warped product | |||
Property / zbMATH Keywords: warped product / rank | |||
Normal rank | |||
Property / zbMATH Keywords | |||
Jellett's theorem | |||
Property / zbMATH Keywords: Jellett's theorem / rank | |||
Normal rank | |||
Property / zbMATH Keywords | |||
Bernstein-type theorems | |||
Property / zbMATH Keywords: Bernstein-type theorems / rank | |||
Normal rank | |||
Property / MaRDI profile type | |||
Property / MaRDI profile type: Publication / rank | |||
Normal rank | |||
Property / OpenAlex ID | |||
Property / OpenAlex ID: W2135193700 / rank | |||
Normal rank | |||
Property / Wikidata QID | |||
Property / Wikidata QID: Q115385758 / rank | |||
Normal rank | |||
Property / arXiv ID | |||
Property / arXiv ID: 0908.1447 / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Stability of spacelike hypersurfaces in foliated spacetimes / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: An extension of Jellett's theorem / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: On the geometry of conformally stationary Lorentz spaces / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Complete vertical graphs with constant mean curvature in semi-Riemannian warped products / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Complete foliations of space forms by hypersurfaces / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Closed conformal vector fields and Lagrangian submanifolds in complex space forms. / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Q4003026 / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Calibrated geometries / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Conformal vector fields on pseudo-Riemannian spaces / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Bernstein-Heinz-Chern results in calibrated manifolds / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Conformal Vector Fields in Compact Riemannian Manifolds / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Twisted products in pseudo-Riemannian geometry / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Minimal varieties in Riemannian manifolds / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Geometry of harmonic maps / rank | |||
Normal rank | |||
Property / cites work | |||
Property / cites work: Q4102442 / rank | |||
Normal rank | |||
Property / DOI | |||
Property / DOI: 10.1007/S00574-011-0015-6 / rank | |||
Normal rank | |||
links / mardi / name | links / mardi / name | ||
Latest revision as of 17:02, 9 December 2024
scientific article
Language | Label | Description | Also known as |
---|---|---|---|
English | The geometry of closed conformal vector fields on Riemannian spaces |
scientific article |
Statements
The geometry of closed conformal vector fields on Riemannian spaces (English)
0 references
22 May 2012
0 references
The author examines 3 different aspects of conformal vector fields on a Riemannian manifold: obstructions to their existence, their use to generate isometric immersions with parallel mean curvature, and their role in Bernstein type results. In Section 2, a result of \textit{S.-T. Yau} [Indiana Univ. Math. J. 25, 659--670 (1976); Erratum ibid. 31, 607 (1982; Zbl 0335.53041)] is refined and applied to the study of closed conformal vector fields on complete non compact Riemannian manifolds with non positive Ricci curvature. Assuming the vector field satisfies a suitable integrability condition, it is shown to be both parallel and a direction of vanishing of the Ricci curvature of the manifold. This generalizes a theorem of \textit{T. K. Pan} [Proc. Am. Math. Soc. 14, 653--657 (1963; Zbl 0131.19603)]. In Section 3, a general geometric construction of closed conformal vector fields on certain hypersurfaces of ambient spaces is given. In Section 4, a theorem of \textit{J. Simons} [Ann. Math. (2) 88, 62--105 (1968; Zbl 0181.49702)] on cones with parallel mean curvature on Euclidean spaces furnished with a closed conformal vector field is given. Section 5 deals with Bernstein type results where a result of Jellett as extended by \textit{A. Barros} and \textit{P. Sousa} [Bull. Sci. Math. 133, No. 2, 190--197 (2009; Zbl 1162.53044)] for complete CMC radial graphs over a finitely punctured sphere in Euclidean space is generalized.
0 references
conformal vector field
0 references
warped product
0 references
Jellett's theorem
0 references
Bernstein-type theorems
0 references
0 references